News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Zoloft Withdrawl-Weaning tips, expected length of symptoms


 Moltrain - Mon Nov 10, 2008 6:53 pm

Hello,

I believe that I am currently experiencing withdrawl syndrome from Zoloft. I need help!

I took 100 mg of Zoloft for two years for anxiety. After speaking to my doctor, decided to stop taking the medicine. He suggested taking 1/2 a dose for a week, then 1/4 dose for a week. I did this and felt so ill (brain zaps, dizzy, and with intense mood swings) so I decided to develop my own taper routine. I took 1/4 dose (25 mg) for two weeks, then started taking 25 mg every other day for two weeks. Eight days ago I stopped altogether. This weekend (day 5 & 6 from medicine stopping) I started to develop the symptoms again. Am extremely moody and sensitive---sleep constantly, have brain zaps, can't stop grittin my teeth, have been having night sweats and intense violent nightmares. I am having trouble driving and working due to the dizziness, lack of focus, and general fatigue.

Since I am already 8 days into taking no medicine, I feel like I should just 'push through' until my body rebalances. Is this a good strategy? How long does this feeling typically last, even with a dosage weening plan, such as the one I used?

Help! Thanks so much.
 Debbie Miller, RN - Tue Nov 11, 2008 11:47 pm

User avatar Hello,
Most people don't have such a profound effect from discontinuation of Zoloft. I would suspect your symptoms are related more to your anxiety and/or depression returning than from withdrawal from the medication. Your weaning schedule was fine but you may need the neurotransmitter treatment for your symptoms to be in control. If there's a reason you need to be off Zoloft, perhaps another option would work for you. Talk to your doctor about your symptoms.

Best wishes.
 fish - Thu Jan 15, 2009 8:46 am

Dear Moltrain, I have tried unsuccessfully to get off Zoloft too. Currently I am on 50 mg every day/other day. I have been on it for 7 years. If I go too long without taking Zoloft, my anxiety returns and I also experience mood swings and long bouts of crying. I never had depression symptoms prior to Zoloft, only anxiety. I don't know what to do. Have you had any luck?
 Moltrain - Thu Jan 15, 2009 12:27 pm

Hello,

Thanks for writing. Actually, I have definitely had luck. I'm physically feeling 100% better, after a long time of feeling HORRIBLE. I have noticed, however, that I have started to feel symptoms of depression, which wasn't a problem before, and of course the anxiety is back. I am working hard to get excercise to boost my mood and reduce stress and have begun working on using positive thinking to get me through the rough times. I have vowed to NEVER go back on the medicine unless I absolutely must, but I will certainly find a doctor that listens, and doesn't just grab the pen and perscription pad.

I wish you the best of luck. Remember---one day at a time. And don't get angry at yourself for feeling sick, or having out of control emotions. Zoloft is a hard drug to get off of.

Good luck to you!
 mountaingirl - Tue Mar 31, 2009 8:10 am

Dear Moltrain,
I am very encouraged by your post. I am having the same withdrawl symptoms you described, and like you, being a few days into it, I'm reluctant to go back to the Dr. just to get more pills if it will only delay going through this again. How long did it take for your withdrawal symptoms to subside?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here